MAUDE Adverse Event Report: DEPUY SPINE INC BALL TIP FEELER CURVED; PROBE

DEPUY SPINE INC BALL TIP FEELER CURVED; PROBE
Model Number 275010160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during the surgery, an instrument broke.The procedure and patient outcome were unknown.Surgical delay is unknown.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device¿s distal tip was broken off, no fragments were returned.The device broke approximately 30mm from the tip.There were light surface scratches along the handle of the device consistent with normal wear.The color ring was slightly discolored.The received condition was consistent with the complaint condition thus the complaint was confirmed.A manufacturing related potential cause was not suspected, therefore, no manufacturing record evaluation is required.Although no definitive root-cause can be determined it is possible the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.

Brand Name
BALL TIP FEELER CURVED
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9219310
Report Number1526439-2019-52273
Device Sequence Number2852490
Product Code HXB
UDI-Device Identifier10705034194073
UDI-Public(01)10705034194073
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number275010160
Device Catalogue Number275010160
Device Lot NumberTY18048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1